MAUDE Adverse Event Report: HALYARD HEALTH HALYARD CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC; DH CORTRAK DISPOSABLES

HALYARD HEALTH HALYARD CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC; DH CORTRAK DISPOSABLES
Model Number 20-9551TRAK2A
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 08-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not received for evaluation.
 
Event or Problem Description
It was reported that a tube failed.It ballooned and fractured, and as a result, had to be removed from the patient endoscopically.Additional information was received on (b)(6) 2017 stated that the device was placed on (b)(6) 2017 at 0300 hours at bedside.It was removed on (b)(6) 2017 at 1400 hours.The endoscopy to retrieve the distal portion of the tube was done in the evening.The patient was able to increase his oral intake and did not require another feeding tube to be inserted.No further information was received.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 22-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
Halyard health received one (1) used sample that was not returned with the original packaging.The broken portion of the ng tube was not returned with the device.The returned sample device was examined under magnification (50x) showing that the tubing had signs of damage.There was a split/tear identified approximately at the 37 cm marking.At the 37cm marked location, the tubing appeared to have expanded to form a balloon shape which burst axially causing a separation from the distal end of the device.When manually pressing the tubing back together, there were no identifiable origin of the ballooned tubing due to the condition of the sample when received, and the distal end portion of the sample not being present during the evaluation.Although a sample was returned, a root cause could not be determined.The distal end portion of the sample was also not present for evaluation.Possible factors that lead to ballooning include improper flushing in case of a clog, forceful irrigation, or excessive administration of liquids.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 03-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
HALYARD CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6778405
Report Number3009124963-2017-00039
Device Sequence Number16578308
Product Code FPD
UDI-Device Identifier20815149023605
UDI-Public20815149023605
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number20-9551TRAK2A
Device Catalogue Number104581900
Device Lot Number76390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer08/10/2017
09/28/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date08/29/2017
10/17/2017
Patient Sequence Number1
Patient Age54 YR
Patient Weight106